MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) UNIFY CRT-D; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) UNIFY CRT-D; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD3231-40Q
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Following the battery performance alert (bpa) advisory, a bpa was received by the clinician and awaiting explant.Further information was requested, but not yet available.The patient was stable.
 
Event or Problem Description
New information noted that the implantable cardioverter defibrillator was explanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: premature battery depletion was confirmed by analysis.A device evaluation was performed, and no sources of high current were noted.The cause of the premature battery depletion was consistent with li cluster formation.From these analyses, in the absence of high current draw, it is probable that the premature battery depletion was caused by a lithium cluster induced short circuit.Li clusters are a known depletion mechanism for these advisory products that has been investigated and associated with a field action in october 2016.

Brand Name
UNIFY CRT-D
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8961978
Report Number2938836-2019-13196
Device Sequence Number2576022
Product Code NIK
UDI-Device Identifier05414734504393
UDI-Public05414734504393
Combination Product (Y/N)N
PMA/510(K) Number
P030054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model NumberCD3231-40Q
Device Catalogue NumberCD3231-40Q
Device Lot Number3641655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer11/19/2019
11/19/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date11/23/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0004-2018; Z-0116-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;